Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Thanks for Doc Bob
Jan 14, 2007

Just wanted to thank you Dr. Bob for the swift response and encouraging answers. I pretty much live in the forums on fatigue. Have been trying to chase the root cause but it has proven to be as elusive as Osama. Testosterone checked out as normal. Blood sugar was elevated, but not enough to qualify as diabetes. Slightly anemic, but not enough to yet treat. At last visit I tried to enlist my doctor in my desire to check my gut for any possible infection or other issues. She declined commenting "those type of infections come with symptoms". When I ask "what kind of symptoms?" she replies with a list that is consistent with every complaint I have made regarding my stomach for the past 3 yrs. Nevertheless, she declined. Anyway I'm rambling. Thanks for your answers though. You are always a help and light.

Response from Dr. Frascino

Hi,

Thanks for your kind comments. If you are not getting the help you need to address your problems, don't hesitate to get a second opinion from another HIV specialist. HIV-related fatigue is often a multifactorial problem and identifying all the contributing factors is key in regaining your zip-a-de-do-dah. Many HIV specialists are very limited in the amount of time they can spend addressing what to them may seem like a rather trivial problem (compared to CD4 counts, viral loads, resistance tests, etc.). They may also be limited by HMO restrictions on what tests they order, etc. None of these things, however, should deter you from getting the answers you deserve. We should have nailed Osama at Bora Bora, but Dubya screwed up and let him get away. Don't let your quality of life and fatigue issues linger on to annoy you (like Osama). If, after a complete and thorough investigation, no other underlying treatable condition can be found for your HIV-related fatigue, you might try symptomatic therapy with Provigil. But in all honesty, with persistence and dedication to uncovering the cause of fatigue, I've only rarely found it necessary to resort to symptomatic treatment.

Good luck. Keep me posted!

Dr. Bob


Previous
we speak english in North Dakota
Next
700 club/Fiction or a Big Joke?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement